Thunderstorm Wind, Garfield
- When
- June 19, 10:45 PM MST
- Where
- Garfield County, 16 mi S of Jordan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.083, -106.883
3 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 19, 7:40 PM MST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 840 PM MDT SUN JUN 19 2005 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT... NO UPDATES PLANNED. UPPER FLOW HAS VEERED PAST 24 HOURS...BECOMING MORE WEST SOUTHWEST...WITH MODELS DEPICTING A WEAK AND FLAT RIDGE OVER CENTRAL MONTANA AND WESTERN PORTION OF CWA. SATELLITE IMAGERY SHOWS CLOUDS OVER WEST CENTRAL MONTANA...IN SLIGHTLY UNSTABLE LOWER MID-LEVEL FLOW...TO BE DISSIPATING AS THEY MOVE EAST AND APPROACH CWA... SUBSTANTIATING PRESENCE OF UPPER RIDGE. VEERING FLOW SUPPRESSING RISK OF SEVERE WEATHER SOUTH OF CWA...ACCENTUATES TENDENCY FOR EXPECTED SUPERCELLS TO MOVE RIGHT OF MEAN FLOW AND REMAIN SOUTH OF CWA. HAVE DOUBTS ABOUT ANY PRECIPITATION IN CWA ...BUT CONFIDENCE NOT SUFFICIENT TO DRY SOUTHEAST ZONES. WEAK BUBBLE OF SURFACE PRESSURE OVER NORTHERN MONTANA...THUS LIGHT WINDS... ALREADY WELL TREATED IN GOING FORECAST. .PREVIOUS SHORT TERM DISCUSSION...TONIGHT THRU TUESDAY... STRONG UPPER RIDGE OVER THE CENTRAL PLAINS TODAY WILL BUILD A BIT INTO THE CWA THE NEXT COUPLE OF DAYS. ATMOSPHERE LOOKS TO BE CAPPED FOR LOTS CONVECTION TO FIRE THROUGH MONDAY NIGHT. TUESDAY/S LOOKS A BIT MORE INTERESTING AS A DISTURBANCE (SEEN ON THE WATER VAPOR MOVING NORTH INTO AZ/NM) IS EXPECTED TO GET DRAWN INTO THE PICTURE. JET ENERGY IN SOUTHWESTERLY FLOW OVER THE AREA CONTINUES TO WEAKEN AND MOVE EAST TODAY. SOME INSTABILITY POOLING IN NE WY/SE MT THIS AFTERNOON MAY HELP TO SPARK SOME ELEVATED STORMS WHICH MAY CLIP OUR SE ZONES AGAIN TONIGHT. SLIGHT RISK OF SEVERE THUNDERSTORMS (REFERRING TO SWODY1) OVER SE MT IN GOOD SHAPE. UPPER RIDGE BUILDS OVER THE AREA MONDAY...LIMITING CONVECTION...BUT AN INVERTED TROUGH OVER CENTRAL MONTANA MAY INITIATE A STORM OR TWO. STORMS COULD BE SEVERE WITH CAPE SURPASSING 1000 J/KG AND INCREASED SHEAR. THIS JUSTIFIES SWODY2 OF A SLIGHT RISK IN THE SOUTHERN ZONES. AN ISOLATED STORM OR TWO COULD STICK AROUND MONDAY NIGHT AS SAID DISTURBANCE FROM AZ/NM MOVES IN. MODELS SEEM TO BE DOING A GOOD JOB HITTING THIS SYSTEM A BIT HARDER WITH BEST INSTABILITY MOVING INTO THE NORTHEAST ZONES BY TUESDAY AFTERNOON. LI/S DROP TO NEAR -8 WITH CAPES SURPASSING 2000 J/KG. BASED ON THIS...ADDED MENTION OF SEVERE THUNDERSTORMS TO THE NORTHEASTERN THIRD OF THE CWA IN THE FORECAST GRIDS. MAX TEMPS A BIT TRICKY ESPECIALLY TUESDAY. IT DOESN/T LOOK LIKE IT WILL TAKE MUCH FOR CLOUDS AND A THUNDERSTORM TO COOL THINGS. CURRENT THINKING IS THAT MAV/MET GUIDANCE NUMBERS MAY BE A BIT HIGH. HAZARDOUS WEATHER OUTLOOK (GTFHWOGGW OR FLUS45 KGGW) WAS REFINED. JAMBA .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... EXTENDED FORECAST ON TRACK WITH SOME SEMBLANCE OF UPPER TROUGH OFF TO THE WEST FOR ENTIRE PERIOD. THIS WILL RESULT IN AT OR ABOVE NORMAL TEMPERATURES AND CHANCE OF CONVECTION EACH DAY...WHICH IS HANDLED WELL BY GOING FORECAST. ONLY BIG CHANGE THIS AFTERNOON WAS TO UPDATE WINDS BASED ON LATEST MODEL SOLUTIONS. JJZ ...PREVIOUS LONG TERM DISCUSSION... MORE ACTIVE WEATHER ON THE WAY FOR NORTHEAST MONTANA AS PATTERN REMAINS FAIRLY STAGNANT WITH LOW SITTING OFF PACIFIC COAST AND HIGH PRESSURE OVER THE CENTRAL UNITED STATES. PERIOD STARTS OFF VERY WARM THANKS TO IMPRESSIVE THERMAL RIDGE ASSOCIATED WITH UPPER LEVEL RIDGE IN CONTROL OVER THE AREA. VERY WARM WEDNESDAY WITH LOTS OF 90 DEGREE READINGS EXPECTED. MODELS HINTING THAT PERHAPS MONSOONAL MOISTURE TO ROTATE IN FROM THE SOUTHWEST...COMBINING WITH INCOMING TROUGH FROM THE PACIFIC...ALL MEANING POSSIBILITY OF SOME CONVECTIVE ACTIVITY THROUGH THURSDAY. MAY START OFF TOO CAPPED...BUT CHANCES SLOWLY INCREASE FROM THE WEST WITH APPROACH OF NEXT SYSTEM. AFTER TROUGH/COLD FRONTAL PASSAGE...LOOKS LIKE A RETURN TO TEMPERATURES CLOSER TO NORMAL. HOWEVER...FLOW QUICKLY AGAIN BECOMES SOUTHWEST ALOFT AS YET ANOTHER LOW APPROACHES THE WEST COAST FOR RETURN TO SHOWER AND THUNDERSTORM ACTIVITY. LOOKS LIKE SOUTHWEST FLOW STAYS PUT THROUGH SUNDAY. DECIDED NOT TO GET TOO FANCY WITH FORECAST SINCE PATTERN FAVORABLE FOR ANY EVEN SEEMINGLY INSIGNIFICANT SHORTWAVE TO SET OFF CONVECTION...SO FORECAST CONTAINS SLIGHT CHANCE POPS EVERY DAY THROUGH THE WEEKEND. JAZ && AVIATION...ISOLATED THUNDERSTORMS POSSIBLE IN THE KGDV AND KSDY AREA TONIGHT AND MONDAY AFTERNOON. STRONGER STORMS WILL HAVE THE POTENTIAL TO DROP CONDITIONS TO MVFR FOR A SHORT TIME. OTHERWISE EXPECT VFR CONDITIONS ACROSS THE AREA WITH LIGHT WINDS. JJZ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 144 PM MDT SUN JUN 19 2005 MTZ021>027-201945- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 144 PM MDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MONTANA THIS EVENING...SOME OF WHICH MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MONTANA MONDAY EVENING...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-059>062-201945- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 144 PM MDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MONTANA MONDAY EVENING...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TFJ
The Glasgow radar (KGGW), 126 km away, was scanning. The volume nearest the first event began at 05:44 UTC.
3 thunderstorm wind, 3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458974, 5458975, 5458976, 5458978, 5458977, 5458979.